Oregon, 2004Tornado in Oregon, June 18, 2004
June 18, 2004 · NWS PQR · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Jun 18, 2:00 PM PST, 5 hours 45 minutes earlier.
Area forecast discussion, Jun 18, 2:00 PM PST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
300 PM PDT FRI JUN 18 2004
.SYNOPSIS...AN ELONGATED UPPER OVER WASHINGTON WITH MORE MOIST
UNSTABLE AIR FAR NORTH MOUNTAINS. THERMAL LOW NEAR SOUTH WASHINGTON
COAST WITH TROUGH INTO SOUTH CENTRAL OREGON. THERMAL TROUGH AXIS
EXTENDS FROM NORTHERN WASHINGTON COAST TO EASTERN OREGON BY SATURDAY
MORNING WITH SOLID MARINE AIR MASS ALONG COAST. ELONGATED UPPER
TROUGH REMAINS OVER WASHINGTON SATURDAY WITH MAIN CENTER OVER
SOUTHEAST WASHINGTON. UNSTABLE AIR ON BACKSIDE OF LOW APPROACHES FAR
NORTH AREAS WITH MORE WESTERLY FLOW OVER MOST OF OREGON. MARINE AIR
MASS REMAINS SOLID ALONG COAST BUT SHALLOW. TROUGH SHEARS OUT OVER
IDAHO SUNDAY AS UPPER HIGH BUILDS IN FROM THE NORTHWEST. MARINE AIR
ALONG THE COAST THINS SOME DURING THE DAY. UPPER RIDGE CONTROLS
WEATHER THROUGH TUESDAY. PACIFIC TROUGH APPROACHES ON WEDNESDAY
GRADUALLY TURNING FLOW MORE SOUTHERLY. THIS INCREASES INSTABILITY
THREAT FOR LAST PART OF NEXT WEEK.
.DISCUSSION
.SHORT TERM...ELONGATED TROUGH OVER WASHINGTON LOOKS WELL FORECASTED.
ETA/GFS FAIRLY CLOSE WITH MAIN CENTER OVER SE WA. STRONGEST
INSTABILITY NEAR AND TO S AND E OF CENTER HOWEVER SHORT WAVE ENERGY
ROTATING AROUND BACKSIDE OF LOW DEVELOPING CU OVER CASCADES. AS
SHORT WAVE MOVES DOWN BACKSIDE EXPECT ISOLD TSTMS WA CASCADES TO NRN
PACIFIC COUNTY WASHINGTON WHERE AMS MOST UNSTABLE WHILE ORE CASCADES
SHOULD STAY DRY WITH MORE W FLOW. ANY TSTMS S WA CASCADES WILL
CONTINUE WELL INTO THE NIGHT BEFORE AMS STABILIZES LATE. ETA STILL
LIGHT ON MARINE AMS AS SATELLITE SHOWS LARGE MARINE CLOUD DECK FROM
KAST S. WILL BRING THESE CLOUDS N THIS EVE THROUGH S WA COAST. AMS
SHALLOW WITH SW PUSH SO ANY INLAND PENETRATION SAT MORNING SRN GAPS
AND ALONG COL RIVER KSPB WWD. FOR SAT PATTERN REPEATS. MAIN LOW
MOVES TO IDA PANHANDLE WITH NEXT SHORT WAVE MOVING IN LATE IN THE DAY
ACROSS NW ORE. MOST UNSTABLE AIR TO N OF E-W TROUGH AXIS WITH MORE W
FLOW OVER MOST OF ORE. WILL GO WITH TSTMS THREAT FROM FAR N COAST
RANGE THROUGH SRN WA INTO N ORE CASCADES N OF MT JEFFERSON. TROUGH
SHEARS OUT LATE SAT NIGHT AND SUN. MARINE AMS DEEPENS WITH SLIGHTLY
STRONGER ONSHORE FLOW AND TROUGH MOVING INLAND. THIS WILL ALLOW MORE
INLAND PUSH SUN MORNING. AGAIN ETA LOOKS LIGHT WITH THIS. AMS
SHALLOW ENOUGH SO INLAND AREAS CLEAR SUN AFTERNOON BUT COAST STILL
FAIRLY SOLID CLOUDS. WITH SHEARING TROUGH INSTABILITY WEAKER SUN
THEN SAT. MARINE AMS INLAND STABILIZES LOW LEVELS W OF CASCADES AND
WITH UPPER HIGH WARMING FROM THE NW AMS ALOFT MORE STABLE. ON MON
UPPER RIDGE STRONGER OVER AREA. MARINE AMS FLATTENS AND RETURNS TO
ALONG COAST. THIS SHOULD BREAK MON AFTERNOON WITH WEAK ONSHORE FLOW.
WARMER AMS ALOFT ALLOWS TEMPS ALL AREAS TO WARM.
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
EXTENDED MODELS SIMILAR IN MOVING UPPER RIDGE EAST AND PAC TROUGH
APPROACHING BY MIDWEEK. TIMING AND IF FLOW TURNS SOUTHERLY THE
DIFFERENCE BETWEEN MODELS. CANADIAN TOO FAST IN APPROACHING TROUGH
FOR TUE. WILL GO WITH GFS/EURO SHOWING TROUGH APPROACHING WED. EURO
MORE SW WITH FLOW WHILE GFS SLOWER AND TURNS FLOW SOUTHERLY. WILL
NOT PUT TSTMS WED THROUGH FRI THOUGH IF GFS CORRECT INCREASING TSTMS
THREAT POSSIBLE FOR AREA. STILL WARM WED WITH GRADUAL COOL DOWN END
OF WEEK AS MARINE AMS DEEPENS AGAIN. KOSOVITZ
&&
.PRELIMINARY POINT POPS
AST 111011 PDX 011000 SLE 000000 EUG 000000
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
.OR/WA...NONE.
&&
Hazardous weather outlook, Jun 18, 2:51 AM PST, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
351 AM PDT FRI JUN 18 2004
ORZ001>013-WAZ019>023-039-040-191300-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST-
CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST OREGON-
GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-LOWER COLUMBIA-
LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY-
NORTH OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-SOUTH WILLAMETTE VALLEY-
SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES-
SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS-
351 AM PDT FRI JUN 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND
NORTHWEST OREGON.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
Tornado, Washington
- When
- June 18, 7:45 PM PST to 7:50 PM PST
- Where
- Washington County, Sherwood
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Property damage
- $100
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.350, -122.850
According to a report from a witness, a tornado touched down briefly near the YMCA in Sherwood and damaged 7 trees.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strikes in Georgia, June 18, 2004$151,000 · 3 events
- Hail and Damaging Winds in Texas, June 18, 2004$110,000 · 1.75 in hail · 6 events
- Lightning Strike in Texas, June 18, 2004$50,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 18, 2004$29,000 · 56 kt wind · 8 events
- Flash Flood and Hail in Texas, June 18 to 19, 2004$35,000 · 1.75 in hail · 4 events
- Flash Flood and High Wind in Utah, June 18, 2004$30,000 · 60 kt wind · 2 events
- Flash Flooding and Hail in Texas, June 18 to 19, 20042 in hail · 22 events
- Damaging Wind in Washington, June 18, 2004$25,000 · 1 event
- Hail in Colorado, June 18 to 19, 20041.75 in hail · 10 events
- Lightning Strike in Arkansas, June 18, 20041 injured · 1 event
- Hail in Colorado, June 18, 20040.75 in hail · 7 events
- Tornado and Hail in Colorado, June 18, 2004F0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407659.